Louisiana, 2015Flash Flooding in Louisiana, November 6, 2015
November 6, 2015 · NWS LCH · 2 events in 2 counties and zones
A cold front accompanied by heavy rain and thunderstorms slowly moved toward the coast of Louisiana. As this occurred high rainfall rates and amounts produced flooding across portions of South Central Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front accompanied by heavy rain and thunderstorms slowly moved toward the coast of Louisiana. As this occurred high rainfall rates and amounts produced flooding across portions of South Central Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 6, 5:07 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 6, 5:07 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CST FRI NOV 6 2015
.DISCUSSION...
00Z TAF ISSUANCE.
&&
.AVIATION...
SCT SHRA ACROSS THE AREA CONTINUES...AS WELL VCSH FOR TERMINALS
THIS EVENING AS THE FRONT APPROACHES...WITH INTERMITTENT MVFR
CEILINGS. EXPECT IFR CEILINGS TO PREVAIL AFTER 06Z...ALONG WITH
INCREASING AREAL COVERAGE OF SHRA. WINDS WILL SHIFT AND INCREASE
TO THE NE AROUND 14Z FOR AEX...AND AROUND 16-18Z FOR BPT/LCH/LFT/ARA.
IFR CEILINGS TO PREVAIL FOR THE REMAINDER OF THE FORECAST PERIOD.
DML
&&
.PREV DISCUSSION... /ISSUED 403 PM CST FRI NOV 6 2015/
DISCUSSION...
AS ANTICIPATED...FRONTAL BOUNDARY HAS MOVED LITTLE FROM EARLIER
THIS MORNING...AND IS NOW ANALYZED NEAR A NATCHITOCHES TO JASPER
TO HOUSTON LINE. THIS SHALLOW FRONT IS EXPECTED TO RESUME A SLOW
SOUTHEAST TREK TONIGHT...OOZING INTO THE COASTAL WATERS BY EARLY
SATURDAY. ISOLATED TO SCATTERED CONVECTION IS LIKELY TO CONTINUE
IN THE WARM SECTOR OVERNIGHT...WITH MORE WIDESPREAD RAINS AND
EMBEDDED THUNDER DEVELOPING ALONG AND NORTH OF THE SFC FRONT AMID
MOIST ISENTROPIC ASCENT.
FALLING TEMPERATURES TONIGHT WILL CONTINUE TO COOL TOMORROW OVER
NORTHERN ZONES IN THE POST-FRONTAL AIRMASS...WITH ONLY A SLIGHT
BIT OF EARLY WARMING OVER SOUTHERN ZONES.
ISENTROPIC DOWNGLIDE AND DRIER AIR FILTERING IN FROM THE NW WILL
RESULT IN RAINS ARE GRADUALLY TAPERING OFF FROM NW TO SE TOMORROW
NIGHT INTO SUNDAY...WITH DRY AND COOL WEATHER EXPECTED FOR THE
START OF THE WORK WEEK. ANOTHER UPPER TROF AND ASSOCIATED CDFNT
BRING WARMER TEMPERATURES AND RAIN CHANCES BACK INTO THE FCST
MIDWEEK...WITH DRY AND COOL EXPECTED TO END THE WEEK.
13
MARINE...
LIGHT ONSHORE FLOW WILL CONTINUE TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. WARM AND MOIST AIR BEING TRANSPORTED OVER COOLER
SHELF WATERS WILL CONTINUE TO RESULT IN AREAS OF FOG OVER THE
NEARSHORE WATERS AND THE COASTAL LAKES AND BAYS TONIGHT...WITH
VISIBILITIES LESS THAN ONE MILE AT TIMES. THE COLD FRONT IS
FORECAST TO SLOWLY MOVE THROUGH THE AREA OVERNIGHT...WHICH WILL
ALLEVIATE THE FOG RISK AS NORTHEAST WINDS DEVELOP. THESE NORTHEAST
WINDS WILL STRENGTHEN AND BECOME GUSTY ON SATURDAY AS A BROAD AREA
OF LOW PRESSURE DEVELOPS OVER THE NORTHWEST GULF. WINDS WILL
DECREASE SUNDAY NIGHT INTO MONDAY AS THE LOW MOVES OFF TO THE
EAST.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 66 51 61 / 90 90 40 20
LCH 68 73 56 64 / 70 90 40 20
LFT 69 74 57 65 / 60 90 50 20
BPT 69 72 56 65 / 70 90 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 AM CST SUNDAY FOR
GMZ450-452-455-470-472-475.
DENSE FOG ADVISORY UNTIL 6 AM CST SATURDAY FOR GMZ430-432-435-
450-452-455.
SMALL CRAFT EXERCISE CAUTION FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT FOR GMZ430-432-435.
&&
AVIATION...08Hazardous weather outlook, Nov 6, 3:27 AM CST, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 AM CST FRI NOV 6 2015
GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-071200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
327 AM CST FRI NOV 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
PATCHY FOG IS LIKELY THIS MORNING. WHILE FOG MAY BE DENSE IN
A FEW AREAS...WIDESPREAD DENSE FOG IS NOT EXPECTED AT THIS TIME. A
COLD FRONT WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. SHOWERS
AND THUNDERSTORMS WILL INCREASE AHEAD OF THE FRONT. WHILE A FEW
STORMS MAY CONTAIN BRIEF HEAVY RAIN AND GUSTY WINDS...SIGNIFICANT
SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE COLD FRONT WILL STALL DURING SATURDAY ALONG OR NEAR THE COAST.
RAIN AND A FEW THUNDERSTORMS CAN BE EXPECTED AREA WIDE. RAIN WILL
GRADUALLY END SATURDAY EVENING THROUGH EARLY SUNDAY MORNING.
RAINFALL FROM TODAY THROUGH SATURDAY IS EXPECTED TO BE IN THE 1
TO 3 INCHES RANGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ450-452-455-470-472-475-071200-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
327 AM CST FRI NOV 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH TONIGHT. GUSTY WINDS MAY ACCOMPANY THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS SATURDAY THROUGH
SATURDAY EVENING. STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED
BEHIND THE FRONT. A SMALL CRAFT ADVISORY WILL BE NEEDED FROM
SATURDAY EVENING THROUGH SUNDAY AS HIGH PRESSURE BUILDS INTO THE
AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Nov 6, 7:09 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 PM CST FRI NOV 6 2015
LAZ033-044-045-052>054-070230-
ST. LANDRY-IBERIA-UPPER ST. MARTIN-VERMILION-LAFAYETTE-ST. MARY-
709 PM CST FRI NOV 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
VERMILION...ST. MARTIN...IBERIA...NORTHWESTERN ST. MARY...
SOUTHEASTERN ST. LANDRY AND EASTERN LAFAYETTE PARISHES...
AT 707 PM CST...A AREA OF SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUES FROM PORT BARRE TO 7 MILES SOUTHEAST OF HENRY EASTWARD
ACROSS LOWER ACADIANA AND THE ATCHAFALAYA BASIN. THE AREA REMAINS
NEARLY STATIONARY...WITH THE INDIVIDUAL STORMS MOVING NORTH AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...ST.
MARTINVILLE...JEANERETTE...KROTZ SPRINGS...LEONVILLE...ARNAUDVILLE...
AVERY ISLAND...BROUSSARD...YOUNGSVILLE...ERATH...PORT BARRE...
DELCAMBRE...HENDERSON...LOREAUVILLE...COTE BLANCHE ISLAND AND COTEAU.
VERY HEAVY RAINFALL OF ONE TO TWO INCHES PER HOUR IS OCCURRING WITH
THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 2974 9162 2975 9188 2978 9183 2982 9182
2984 9188 2981 9192 2983 9197 2979 9198
2976 9210 3061 9198 3068 9174 3056 9176
3051 9173 3050 9175 3050 9170 3044 9164
3039 9162 3036 9165 3026 9159 3023 9149
TIME...MOT...LOC 0107Z 210DEG 1KT 3053 9194 2981 9199
LANDRENEAUFlash Flood, Iberia
- When
- November 6, 8:50 PM CST to 11:36 PM CST
- Where
- Iberia County, 3.61 mi ENE of Burke to 5.88 mi ESE of Delcambre
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.096, -91.828
Heavy rainfall fell across portions of Iberia Parish flooding and closing roadways and at least one home in the community of Coteau was reported flooded.
Flash Flood, St. Martin
- When
- November 6, 8:50 PM CST to 11:36 PM CST
- Where
- St. Martin County, 10.73 mi SSW of Cade to 2.37 mi NW of Cade
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.944, -91.987
Heavy rain fell across portions of Saint Martin Parish flooding and closing roadways. A rainfall total of 6.16 inches was reported from Saint Martinville via Cocorahs.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Michigan, November 6, 2015$110,000 · EF1 · 11 events
- Damaging Wind in New York, November 6, 2015$200,000 · 60 kt wind · 1 event
- Flash Flood in Mississippi, November 6, 2015$15,000 · 1 event
- Marine Thunderstorm Winds in Lake Huron, November 6, 201561 kt wind · 7 events
- Damaging Winds in Tennessee, November 6, 2015$4,000 · 50 kt wind · 3 events
- Frost and Freeze in Oregon, November 6, 20152 events
- Marine Thunderstorm Winds in Lake Ontario, November 6, 20152 events
- Damaging Wind in Tennessee, November 6, 201550 kt wind · 1 event
- Marine Thunderstorm Wind in Lake St. Clair, November 6, 20151 event
- Marine Thunderstorm Wind in Lake Erie, November 6, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608211, 608212.